Sleepless in Palm Beach County - Stopping Seroquel for Depakote

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hopeless in PB County
New Member


Date Joined Sep 2008
Total Posts : 4
   Posted 9/8/2008 4:03 PM (GMT -7)   
I have been on and off Seroquel for almost 4 years. Other than some serious weight gain (60 lbs. in 14 months), the effects for me were nothing short of a miracle - suffering from Cyclothymia (lower level Bipolar, mood disorder, hypomania and acute insomnia), this was a miracle drug for me. I had tried all of the regular suspects: lamictal, topamax, trileptal, trazedone, geodon, invega (which caused a pituitary mass/tumor), etc. the Seroquel was what worked. I took 900mg at night, and was able to step down after all the weight to 300mg a night. I went from a size 2 to a size 14. I could barely stand to look at myself in the mirror. I've been under the care of an endocrinologist here in Palm Beach County, FL, who has just put me on Synthroid (lowest dosage) due to an extremely low thyroid. So, in essence, I'm totally screwed up. I don't know at this point if I'm coming or going! I feel crazy, sleep-deprived (last night was my first night without a Seroquel since moving to the Depakote 500mg). I feel like the Depakote is baby aspirin compared to what my body is used to/needs. I did not sleep AT ALL last night. I am sweating like a pig (side effect of the Synthroid), cold, shaking, unable to calm down, and I'm not supposed to be taking the Klonipin since we're trying to control my weight - I'm getting married in December. After topping the scales at 202, I'm down to 180, but should be in the 130-155 lb region.

I can't take the NO SLEEP thing. I am absolutely miserable. Not only is this affecting me - but, I'm angry, agitated, upset, up/down, and all over the place - and this is killing my fiance. He is VERY patient, but I can't help but snap at him and push him away, and feel totally alone in my own body at this point. And no one understands. They say they do, but they're not on a roller coaster in their head. I have used "greenery" in the past to sleep (before being diagnosed), and am considering using this as a "help" to go to sleep... I can't take staring at the ceiling for another 9 hours tonight. Other than that, my only option is to get out of bed and play Spades on Yahoo to keep myself busy. That always lessens the chances that I might catch at least an hour or two of sleep, so I try to stay in bed.

It's easy for others to say "stick with it" and "you'll feel better" but I feel like SCREAMING at them that they should go through a few days with no sleep, while upholding my job at a prestigious mutual funds clearing house. I don't want to lose the love or the job of my life. PLEASE HELP ME!!!

I'm looking for any alternative to what I've already taken... I don't respond well to anti-depressants (seem to have the opposite effect on me - DEPRESSION!), and am at a loss for hope.

Hopelessly signed,
Sleepless in Palm Beach County

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/8/2008 8:48 PM (GMT -7)   
Sleepless,

Hello and welcome to Healing Well and the bipolar community.
Based on what you've written here, I'd say your doc needs to give you something for sleep. I wouldn't try self-medicating. That's only bound to mess with the meds that you're on. Call your doc and let them know what kind of situation your in and as for a sleep aid. He/she will write you something up pretty quick, I imagine.

While seroquel might have been your wonder drug, it wasn't doing you any favors. You sound like you got addicted, and gained a bunch of weight (which is something that can be lived with.) There are other anti-psych meds out there which can help you sleep, but you'll need a doc to help dose them and plan them with what you're already on. Don't give up, just call your doctor back.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Hopeless in PB County
New Member


Date Joined Sep 2008
Total Posts : 4
   Posted 9/11/2008 6:40 PM (GMT -7)   
Here's an update, I saw my doc on Wed, and we're back to the Seroquel. With two extremely ill family members who we're praying can make it to the wedding in December. We agreed that it's not a good time to be trying to change the meds. I'm hoping I'll have better luck later on with getting off the seroquel...

SIPC

Diskus
Regular Member


Date Joined Jul 2008
Total Posts : 110
   Posted 9/12/2008 4:38 AM (GMT -7)   
Hopeless-

I can only speak to the Synthroid...when I started Synthroid a year ago (thyroid removed), I felt an irritated-high-sweating-jumpy sensation everytime I took it for about 3 weeks...then my body got used to it and it wore off.

I can imagine how the irritation must be compounded by your weaning off seroquel and not sleeping.

I am glad your pdoc decided to put you back on. If you have a thyroid, the synthroid will work to help you lose weight..i was told to take an extra chip a couple times a week if i wanted to lose weight, but not to do it for more than a couple months b/c it wears on your bones.

Hang in there!

Hopeless in PB County
New Member


Date Joined Sep 2008
Total Posts : 4
   Posted 9/16/2008 5:06 PM (GMT -7)   
Thank you so much for the response... since going back to the Seroquel, I've felt much more like myself, with a full personality, even if there was a small episode of mania prior to regulating... I'm taking the Synthroid every day as prescribed, and the symptoms seem to have subsided for now... hopefully for good :0).
 
Anyways... I wish there was a simpler way for me to have a balanced life, but for now, I guess Seroquel is it.
 
Anybody happen to know when Astro whatever loses their patent on it? It's EXPENSIVE!
 
SIPC

missflip
Regular Member


Date Joined May 2008
Total Posts : 163
   Posted 9/16/2008 6:10 PM (GMT -7)   
Hey PB.  Welcome.  You are in a great place coming here for support.
 
I have been taking Seroquel for 3 years now.  It really helps me a lot.  I sleep well with it and it regulates me well, much better than the Depakote did.  I hated Depakote; it made me sick physically and I couldn't sleep either when I was on it.  As for combating the weight gain, I started exercising more often than I already did.  I exercise to help with my bipolar; it really works for me.  When I started Seroquel, I started exercising more to help control the weight gain side-effect.  I just can't come off the Seroquel; it works for me successfully along with Tegretol.
 
That is my story of Seroquel.  I hope that you are feeling better now with some sleep under your belt.
 
Hugs,
Missflip
"I'm not crazy; I'm just a little unwell."  Matchbox Twenty


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/17/2008 8:17 AM (GMT -7)   
The patent is set to expire in Sept. 2011. However it's not always that simple. AstraZeneca is already planning to seek a 6 month extention for pediatric use. So March 2012? By then they're hoping most people will be on Seroquel XR, which is newer. It doesn't expire until 2017.
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Martha's Vineyard
Veteran Member


Date Joined Jul 2008
Total Posts : 1119
   Posted 10/11/2008 10:41 PM (GMT -7)   
PB were are neighbors. Gosh sounds awful what you are going through. I am not even familiar with all of the drugs that your are talking about. My family suffers from insomnia. But zanax and ambien work fine for us. The green stuff is an easy way out...and honestly with all of the health issues that you are dealing with ...lung cancer is really not wanted.
You know what really works to help knock you out? spend some time like 30 minutes on a exercise machine. if you are not in pain or have terrible arthritis then this should not be a problem for you. then go home and get into a really hot bath. sit in the bath for a good 15 minutes. then go to bed. turn off the tv. actually do not watch tv any time before your bed time. and stay away from your lap top. these are all stimulants. if you are still up...then grab a book. if that does not knock you out with whatever you are taking....
oh..and not only will you sleep better..but you will look great in time for your wedding! do I sound like your momma or what?...lol
I got Lymes in 2004. So did my 11 mos old daughter and my favorite dog Toto.


twisted71
Regular Member


Date Joined May 2008
Total Posts : 136
   Posted 10/12/2008 10:15 PM (GMT -7)   
I just wanted to say hello and welcome to board.
AJL
 
I don't suffer from insanity, I enjoy every minute of it!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:13 AM (GMT -7)
There are a total of 2,734,573 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151342 registered members. Please welcome our newest member, Auroracousland.
219 Guest(s), 4 Registered Member(s) are currently online.  Details
rocckyd, maria2016, FamilyGuy, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer